Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 20, 2014, 3:28 PM MDT for Teller County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2014, 3:28 PM MDT (21:28 UTC)
- Expired
- Aug 20, 2014, 4:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934
WWUS85 KPUB 202128
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT WED AUG 20 2014
COZ081-084-085-202200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
328 PM MDT WED AUG 20 2014
...SPECIAL WEATHER STATEMENT...
AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...MOVING NORTHEAST AT
20 MPH.
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN .10 INCHES WILL BE POSSIBLE
ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO
CAUSE FLOODING.
LAT...LON 3886 10494 3894 10501 3899 10496 3898 10491
3892 10484
TIME...MOT...LOC 2126Z 242DEG 18KT 3894 10484
$$
28What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:07 PM MDT, 21 minutes earlier.
Area forecast discussion, Aug 20, 3:07 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT WED AUG 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 238 PM MDT WED AUG 20 2014 UPR LEVEL LOW IS SITTING ALONG THE SRN CA COAST TODAY AND IS EXPECTED TO MOVE LITTLE IN THE NEXT 24 HOURS. WV SATELLITE IMAGES SHOWING DRIER AIR HAS WORKED IT WAY INTO WRN CO TODAY. HRRR AND RAP SHOWING MAINLY ISOLD PCPN COVERAGE THIS EVENING OVER WESTERN PORTIONS OF THE FORECAST AREA...WITH ISOLATED TO SCT COVERAGE OVR THE ERN MTS AND SERN PLAINS. A WEAK BOUNDARY IS FORECAST TO MOVE INTO THE PALMER DVD AREA EARLY THIS EVENING AND THEN WORK ITS WAY SOUTH. THIS BOUNDARY MAY HELP KICK OFF ADDITIONAL CONVECTION. THERE COULD BE A FEW LINGERING SHOWERS OR TSTMS OVR THE SERN PLAINS...BUT THINK THAT MOST OF THE PCPN SHOULD END BY 06Z. ON THU...IT DOES NOT LOOK ALL THAT MOIST OVR THE FORECAST AREA. PRECIPITABLE WATER VALUES OVR WRN AREAS ARE FORECAST TO BE SIMILAR TO TODAY...WITH DRIER CONDITIONS OVR ERN AREAS. AS A RESULT THE FORECAST MODELS SHOW MAINLY ISOLD TO SCT POPS OVR THE MTNS IN THE AFTERNOON HOURS...WITH POSSIBLY A FEW STORMS OVR THE LOWER ELEVATIONS. HIGH TEMPS FOR THU SHOULD BE AROUND AVERAGE IN THE HIGH VALLEYS...WITH SLIGHTLY ABOVE NORMAL READINGS OVR THE SERN PLAINS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 238 PM MDT WED AUG 20 2014 NOT MUCH CHANGE TO THE FORECAST THINKING WITH THE GFS COMING INTO LINE WITH THE ECMWF AND NAM SOLUTIONS. ENSEMBLES ARE STILL DISPLAYING QUITE A BIT OF SPREAD BY EARLY NEXT WEEK...BUT CONFIDENCE IS A HIGHER THAN IT WAS YESTERDAY IN A FORECAST SOLUTION. AN UPPER LEVEL DISTURBANCE OVER SOUTHERN CALIFORNIA IS FORECAST TO EJECT NORTHEAST ACROSS COLORADO ON FRIDAY. EXPECT A FEW SHOWERS AND THUNDERSTORMS TO BE ONGOING THURSDAY EVENING AND DISSIPATING THROUGH MIDNIGHT OVER THE MOUNTAINS...WITH PERHAPS A FEW LINGERING SHOWERS OVER THE PALMER DIVIDE INTO NORTHEAST COLORADO INTO EARLY FRIDAY MORNING. FRIDAY HAS THE POTENTIAL TO BE INTERESTING. THE UPPER DISTURBANCE OVER ARIZONA WILL EJECT ACROSS COLORADO THROUGH FRIDAY EVENING. MODELS QUICK TO ADVECT MOISTURE NORTH ACROSS COLORADO...AND SHEAR LOOKS TO INCREASE TO AROUND 30 KTS OR SO BY THE AFTERNOON WITH MODEST INSTABILITY. EXPECT SHOWER AND THUNDERSTORM DEVELOPMENT BY MID MORNING FRIDAY ALONG THE CONTINENTAL DIVIDE...AND SPREADING EAST INTO THE I-25 CORRIDOR BY EARLY IN THE AFTERNOON. MODEL QPF FIELDS ARE INDICATING THAT HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY OVER THE MOUNTAINS AND LOCATIONS OVER THE PALMER DIVIDE. FLASH FLOODING WILL BE POSSIBLE ON AREA BURN SCARS AND FLOOD PRONE AREAS FRIDAY AFTERNOON AND EVENING. SOME STORMS ACROSS THE PLAINS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY OUTFLOW WINDS ALSO POSSIBLE. MODELS IN GOOD AGREEMENT WITH THUNDERSTORMS SHIFTING EAST ACROSS THE PLAINS FRIDAY NIGHT WITH ALL ACTIVITY EXITING INTO KANSAS BY SATURDAY MORNING. SATURDAY WILL LIKELY BE A PRETTY QUIET DAY ACROSS SOUTHERN COLORADO GIVEN SUBSIDENCE BEHIND THE DEPARTING UPPER SYSTEM. A COUPLE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE MOUNTAINS...BUT COVERAGE LOOKS TO BE MINIMAL. A BROAD TROUGH WILL PERSIST OVER THE WESTERN CONUS THROUGH THE MIDDLE OF NEXT WEEK WITH A COUPLE OF MORE DISTURBANCES MOVING ACROSS SOUTHERN COLORADO. THE NEXT ONE LOOKS TO MOVE ACROSS THE REGION ON SUNDAY. THIS WILL BRING ANOTHER UPTICK IN SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE STATE...WITH ACTIVITY STARTING OVER THE MOUNTAINS LATE SUNDAY MORNING AND SPREADING EAST THROUGH THE AFTERNOON AND EVENING. IN ADDITION...A COLD FRONT WILL MOVE SOUTH ACROSS THE PLAINS DURING THE AFTERNOON...TURNING LOW LEVEL FLOW UPSLOPE...WHICH WILL LIKELY AID PRECIPITATION DEVELOPMENT ACROSS THE PLAINS SUNDAY AFTERNOON AND EVENING. MODELS A BIT DIFFERENT ON THE ARRIVAL OF THE NEXT DISTURBANCE DROPPING ACROSS THE ROCKIES...WITH GFS HAS BEEN BRINGING IT THROUGH MONDAY EVENING...WITH THE ECMWF IS A BIT SLOWER ON TUESDAY. THIS WILL LIKELY LEAD TO ANOTHER ROUND OF DECENT PRECIPITATION FOR THE MOUNTAINS...AND SPREADING EAST INTO THE PLAINS SOMETIME IN THE MONDAY TO TUESDAY TIME FRAME. THIS SYSTEM LOOKS TO BE ACCOMPANIED BY A STRONG COLD FRONT WHICH SHOULD HELP THE PLAINS SEE ANOTHER SHOT FOR PRECIPITATION. MOZLEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 238 PM MDT WED AUG 20 2014 VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS TONIGHT THROUGH THURSDAY AFTERNOON. SOME THUNDERSTORMS WILL BE POSSIBLE IN THE VCNTY OF KCOS EARLY THIS EVENING...BUT MAY NOT MAKE IT INTO THE VCNTY OF KPUB AND KALS. THE MAIN THREATS WITH TSTMS WILL BE GUSTY WINDS. ON THURSDAY AFTERNOON SOME TSTMS ARE EXPECTED OVR THE HYR TRRN AND ONE OR TWO COULD MAKE IT INTO THE VCNTY OF KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MOZLEY AVIATION...28
Hazardous weather outlook, Aug 20, 11:04 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1104 AM MDT WED AUG 20 2014 COZ058>089-093>099-211715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1104 AM MDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE PRIMARY STORM THREATS TODAY WILL BE LIGHTNING AND GUSTY WINDS. HOWEVER...A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINFALL...WHICH COULD BE A THREAT TO AREA BURN SCARS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH THUNDERSTORMS INCREASING IN COVERAGE THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THUNDERSTORMS WILL BECOME INCREASINGLY CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING...ESPECIALLY ON FRIDAY. FOCUS FOR THUNDERSTORMS WILL SHIFT TO THE SOUTHEAST MOUNTAINS AND PLAINS FOR SUNDAY THROUGH EARLY NEXT WEEK AS A COLD FRONT MOVES INTO THE REGION. THIS FRONT WILL BRING INCREASING LOW LEVEL MOISTURE IN EASTERLY UPSLOPE FLOW. A FEW STORMS MAY BECOME STRONG ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS...WITH HAIL TO NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 50 MPH POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 20, 1:15 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
115 PM MDT WED AUG 20 2014
COZ081-084-085-201945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
115 PM MDT WED AUG 20 2014
...SPECIAL WEATHER STATEMENT...
AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CASCADE AND SOUTHERN PORTIONS OF THE WALDO CANYON
BURN SCAR. THIS STORM WAS MOVING NORTHEAST AROUND 5 MPH.
RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.
LOCATIONS IMPACTED INCLUDE... THE WALDO CANYON BURN SCAR...WESTERN
COLORADO SPRINGS...CASCADE AND CHIPITA PARK.
LAT...LON 3890 10499 3897 10500 3899 10495 3897 10489
3892 10485 3887 10494
TIME...MOT...LOC 1913Z 219DEG 2KT 3888 10496
28Special weather statement, Aug 20, 2:28 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT WED AUG 20 2014 COZ081-084-085-202100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 228 PM MDT WED AUG 20 2014 ...SPECIAL WEATHER STATEMENT... AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE NORTHERN PORTIONS OF THE WALDO CANYON BURN SCAR...MOVING NORTHEAST AT 15 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR. LAT...LON 3886 10494 3896 10502 3900 10494 3891 10483 TIME...MOT...LOC 2023Z 246DEG 12KT 3896 10494 28
Special weather statement, Aug 20, 3:02 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT WED AUG 20 2014 COZ081-084-085-202130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 302 PM MDT WED AUG 20 2014 ...SPECIAL WEATHER STATEMENT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 20 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR AS THIS STORM MOVES OVER THE AREA. IT IS NOT LIKELY TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE... THE WALDO CANYON BURN SCAR... GREEN MOUNTAIN FALLS...CHIPITA PARK AND CASCADE. LAT...LON 3886 10494 3893 10502 3900 10496 3893 10483 TIME...MOT...LOC 2100Z 230DEG 19KT 3895 10490 28
Special weather statement, Aug 20, 3:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT WED AUG 20 2014
COZ081-084-085-202200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
328 PM MDT WED AUG 20 2014
...SPECIAL WEATHER STATEMENT...
AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...MOVING NORTHEAST AT
20 MPH.
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN .10 INCHES WILL BE POSSIBLE
ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO
CAUSE FLOODING.
LAT...LON 3886 10494 3894 10501 3899 10496 3898 10491
3892 10484
TIME...MOT...LOC 2126Z 242DEG 18KT 3894 10484
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:09 PM MDT | Special Weather Statement | PUB | Teller | 51 min |
| Aug 20, 1:15 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Aug 20, 2:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Aug 20, 3:02 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.